Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 6, 2009, 2:16 PM MST for 8 counties in New Mexico. It took effect at Mar 7, 2009, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 2:16 PM MST (21:16 UTC)
- In effect from
- Mar 7, 2009, 12:00 PM MST
- Expired
- Mar 7, 2009, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 77 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:15 AM MST, 11 hours 1 minute earlier.
Area forecast discussion, Mar 6, 3:15 AM MST, 11 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MST FRI MAR 6 2009 .DISCUSSION... MAIN WEATHER CONCERNS THE NEXT FEW DAYS WILL CONTINUE TO BE STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS. TODAY LOOKS TO NEARLY RESEMBLE YESTERDAY AS A DECENT 700MB JET SWEEPS ACROSS MUCH OF NEW MEXICO. CLOUD COVER WILL ONCE AGAIN PLAY AT LEAST SOME ROLE IN JUST HOW MUCH WIND MIXES DOWN BUT WE STILL EXPECT WIDESPREAD ADVISORY LEVEL WINDS TO DEVELOP FROM LATE MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. WE WILL HOIST A WIND ADVISORY FOR ALL BUT THE NORTHWEST PLATEAU AND NORTHWEST MOUNTAINS. GIVEN THE RECENT STRETCH OF VERY DRY WEATHER...BLOWING DUST WILL ONCE AGAIN OCCUR ESPECIALLY FROM ALBUQUERQUE AND POINTS SOUTH AND EAST. LOCALIZED VISIBILITY RESTRICTIONS TO BELOW 3 MILES AT TIMES ARE POSSIBLE. ON THE OTHER HAND..WATER VAPOR IMAGERY CONTINUES TO INDICATE ABUNDANT JET ENERGY DIVING FROM THE PACIFIC NORTHWEST INTO CALIFORNIA. THIS ENERGY WILL GRADUALLY TRANSLATE EAST ACROSS THE FOUR CORNERS TODAY AND SATURDAY BRINGING INCREASING CHANCES FOR PRECIPITATION MAINLY OVER THE NORTHERN MOUNTAINS. RATHER WARM CONDITIONS WILL PRECLUDE ANY SNOWFALL ACCUMULATION FOR AT LEAST THE FIRST PART OF TODAY. MODELS HAVE BEEN PERSISTENT IN DEVELOPING AN AREA OF MORE ENHANCED PRECIPITATION TONIGHT AND SATURDAY OVER THE NORTHERN MOUNTAINS AND HAVE BEEN RUNNING THIS NOW FOR A COUPLE OF DAYS. AM NOT SIDING TOWARD THE HIGHER QPF AMOUNTS BUT OVERALL...SEE NO REASON TO SIDE AGAINST IT AS THE UPPER TROUGH SWINGS EAST AND CLIPS THE NORTHERN CWFA ON SATURDAY. IN ADVANCE OF THE PROGRESSING UPPER TROUGH...700MB TEMPS COULD COOL JUST ENOUGH TO PRODUCE MINOR SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES WITH PERHAPS SOME LOCALIZED 3 INCH AMOUNTS POSSIBLE. ANY ACCUMULATIONS THAT DO OCCUR WILL BE MOST LIKELY ABOVE 7500 FEET. NO HIGHLIGHTS NEEDED ATTM. THE UPPER TROUGH AND ITS EFFECTS BYPASS NEW MEXICO ON SUNDAY WITH WINDY AND DRY WEATHER HOLDING IN TIGHT INTO MONDAY AND POTENTIALLY TUESDAY. LONG RANGE MODEL GUIDANCE SUGGESTS A CONTINUATION OF THE DRY AND AT LEAST BREEZY PATTERN INTO THE MIDDLE PART OF NEXT WEEK WITH MINIMAL CHANCES OF BENEFICIAL PRECIPITATION STATEWIDE. KW && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO THROUGH THE NEXT 24 HOURS WITH THE EXCEPTION OF SOME VISIBILITY RESTRICTIONS DUE TO BLOWING DUST. ANY RESTRICTIONS WILL BE INTERMITTENT WITH VISIBILITIES GENERALLY REMAINING GREATER THAN 4 MILES. GUSTY WINDS OF 35 TO 45 KT WILL BE COMMON ACROSS THE FORECAST AREA...ESPECIALLY NEAR AND DOWNWIND OF SUMMITS. THUS...AN AVIATION WEATHER WARNING CONDITIONS WILL BE POSSIBLE BY THE LATE MORNING TO EARLY AFTERNOON FOR THE ALBUQUERQUE SUNPORT DUE TO GUSTS ABOVE 35KT. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... ANOTHER WINDY DAY IS ON TAP FOR TODAY AS STRONG 700MB WINDS OF 35 TO 50KT PUSH OVER NEW MEXICO. STRONGEST WINDS ALOFT LOOK TO PASS OVER THE STATE PRIOR TO PEAK HEATING AND OPTIMAL MIXING...YET MUCH OF THE FORECAST AREA WILL STILL SEE CRITICALLY HIGH WINDS THROUGHOUT THE AFTERNOON. LONGWAVE TROUGH AXIS WILL CONTINUE TO DIG INTO THE SOUTHWESTERN STATES THROUGH THE LATE AFTERNOON AND WIDESPREAD MID TO HIGH LEVEL CLOUD COVER WILL STREAM OVER THE STATE TODAY. THIS LOOKS TO PROVIDE LOW DEWPOINT DEPRESSIONS AT 700MB OVER MUCH OF THE WESTERN ZONES AND OCCASIONALLY INTO THE RIO GRANDE VALLEY WHICH WILL KEEP HUMIDITIES FROM BOTTOMING OUT BELOW CRITICAL THRESHOLDS. THUS...THE FIRE WX WATCH FOR THE WESTERN ZONES WILL BE CANCELLED...BUT WILL CONTINUE WITH RED FLAG WARNINGS IN THE CENTRAL TO EASTERN AND NORTHEASTERN ZONES. WINDS MAY SEE AN UPTICK ON SATURDAY...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAINS AS SIMILAR 700MB FLOW REGIME PREVAILS AND A DEEPER 999MB SURFACE LOW DEEPENS OVER SW KANSAS. EASTERN HIGH PLAINS WILL BE THE MOST LIKELY TO SEE CRITICAL WINDS AND RH VALUES...BUT A DRY SLOT ALOFT COULD MIX SOME DRIER AIR TO THE SURFACE NEAR THE CENTRAL PART OF THE STATE...INCLUDING THE MIDDLE RIO GRANDE VALLEY AND CENTRAL MOUNTAINS. THUS...FIRE WEATHER WATCH FOR SATURDAY HAS BEEN EXPANDED INTO THESE AREAS. DEPENDING ON DEFINITION/EVOLUTION OF THE DRY SLOT...THE SOUTHWESTERN MOUNTAINS MAY HAVE TO BE UPGRADED AS WELL...AND THIS WILL HAVE TO BE MONITORED BY FUTURE SHIFTS. MEANWHILE THE NORTHWESTERN AND NORTHERN MOUNTAINS WILL SEE RAIN AND SNOW SHOWERS WITH PASSAGE OF THE UPPER TROUGH. TEMPERATURES WILL COOL ACROSS THE FORECAST AREA LATE SATURDAY AND INTO SUNDAY. THIS WILL CREATE HIGHER HUMIDITIES THROUGH THE DAY ON SUNDAY...AND WEAKER WINDS WILL ALSO BE IN PLACE. ONLY BRIEF AND LOCALIZED CRITICAL FIRE WX CONDITIONS ARE EXPECTED TO THE EAST OF THE CENTRAL MOUNTAINS SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 34 50 24 / 0 0 10 5 GALLUP.......................... 59 31 47 20 / 0 0 0 0 GRANTS.......................... 64 31 53 18 / 0 0 0 0 GLENWOOD........................ 69 36 62 28 / 0 0 0 0 CHAMA........................... 51 25 41 12 / 20 20 40 10 LOS ALAMOS...................... 60 33 50 21 / 0 0 10 0 RED RIVER....................... 50 24 37 12 / 20 30 30 10 TAOS............................ 57 33 47 19 / 5 5 10 5 SANTA FE........................ 63 35 52 24 / 0 0 10 0 SANTA FE AIRPORT................ 65 35 54 25 / 0 0 5 0 ESPANOLA........................ 66 34 56 21 / 0 0 5 0 ALBUQUERQUE HEIGHTS............. 69 40 61 33 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 70 38 63 30 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 68 39 60 30 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 69 39 62 31 / 0 0 0 0 SOCORRO......................... 76 42 68 33 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 62 36 54 25 / 0 5 5 0 MORIARTY/ESTANCIA............... 67 38 57 28 / 0 0 0 0 CARRIZOZO....................... 71 43 66 34 / 0 0 0 0 RUIDOSO......................... 65 42 58 33 / 0 0 0 0 RATON........................... 69 34 57 19 / 0 0 5 5 LAS VEGAS....................... 65 38 56 24 / 0 0 5 5 ROY............................. 68 40 61 28 / 0 0 0 5 CLAYTON......................... 74 41 64 27 / 0 0 0 5 SANTA ROSA...................... 78 44 69 32 / 0 0 0 0 TUCUMCARI....................... 80 47 72 34 / 0 0 0 5 FORT SUMNER..................... 81 46 73 35 / 0 0 0 0 CLOVIS.......................... 80 46 73 34 / 0 0 0 5 PORTALES........................ 82 46 74 35 / 0 0 0 5 ROSWELL......................... 84 50 76 37 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ106>108. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ004>021-026. && 17/52
Hazardous weather outlook, Mar 6, 5:41 AM MST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MST FRI MAR 6 2009 NMZ001>021-026-071300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 541 AM MST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER A LARGE PORTION OF NEW MEXICO TONIGHT. A WIND ADVISORY AND RED FLAG WARNING HAVE BEEN ISSUED FOR TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON SATURDAY...ESPECIALLY FROM JUST EAST OF THE CENTRAL MOUNTAINS CHAIN TO THE EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17
In the hours before
Local storm report, Mar 6, 9:05 AM MST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
905 AM MST FRI MAR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM NON-TSTM WND GST 13 SSE ALBUQUERQUE 34.94N 106.54W
03/05/2009 M65.00 MPH BERNALILLO NM PUBLIC
WIND RECORDED AT THE TOP OF A 100 FOOT TOWER. SUSTAINED
WIND 50 MPH.
&&
CORRECTED FOR WIND LOCATION.
CJONESLocal storm report, Mar 6, 1:05 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
105 PM MST FRI MAR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND GST WAGON MOUND 36.00N 104.71W
03/06/2009 M62.00 MPH MORA NM TRAINED SPOTTER
1127 AM NON-TSTM WND GST 6 NE LAS VEGAS 35.66N 105.14W
03/06/2009 M62.00 MPH SAN MIGUEL NM ASOS
1206 PM NON-TSTM WND GST WAGON MOUND 36.00N 104.71W
03/06/2009 M65.00 MPH MORA NM TRAINED SPOTTER
&&
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:40 AM MST | Wind Advisory | ABQ | 14 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.